Alert archive / Georgia / Frost Advisories in 2011

Frost Advisory 2, NWS Tallahassee, FL

October 21, 201118 counties in Georgia; 9 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this frost advisory at Oct 21, 2011, 3:00 PM EDT for 18 counties in Georgia; 9 counties in Florida; 5 counties in Alabama. It took effect at Oct 22, 2011, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 3:00 PM EDT (19:00 UTC)
In effect from
Oct 22, 2011, 4:00 AM EDT
Expired
Oct 22, 2011, 9:00 AM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL
All 32 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WWUS72 KTAE 211900
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY FOR INLAND PORTIONS OF THE EASTERN FLORIDA
PANHANDLE...SOUTHEAST ALABAMA...AND PORTIONS OF SOUTHWEST
GEORGIA...

.CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP
RAPIDLY OVERNIGHT WITH LOWS REACHING THE MID 30S BY SUNRISE.
THESE CONDITIONS ARE CONDUCIVE FOR FROST FORMATION AND AREAS OF
FROST ARE ANTICIPATED ACROSS THE ADVISORY AREA...ESPECIALLY IN
SHELTERED AND NORMALLY COLDER LOCATIONS.

ALZ065>069-FLZ007>013-GAZ120>131-142>145-155-156-221300-
/O.NEW.KTAE.FR.Y.0002.111022T0800Z-111022T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-DECATUR-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...
ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY...
LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...
FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...COLQUITT...
NEWTON...CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE
300 PM EDT FRI OCT 21 2011 /200 PM CDT FRI OCT 21 2011/

...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM
EDT /8 AM CDT/ SATURDAY. 

* TEMPERATURES...34 TO 37 DEGREES.

* IMPACTS...COLD TEMPERATURES AND CALM WINDS WILL ALLOW FOR AREAS
  OF FROST OVERNIGHT...ESPECIALLY IN SHELTERED AND NORMALLY
  COLDER LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
201 
WWUS72 KTAE 220142
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 PM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE
WEST OF THE OCHLOCKONEE RIVER...SOUTHEAST ALABAMA...AND PORTIONS
OF SOUTHWEST GEORGIA...

.CLEAR SKIES AND CALM WINDS ARE ALREADY ALLOWING TEMPERATURES TO
DROP RAPIDLY THIS EVENING...AND THEY WILL CONTINUE TO FALL THROUGH
THE REMAINDER OF THE NIGHT. OVERNIGHT LOWS WILL RANGE FROM 33 TO
37 DEGREES ACROSS THE ADVISORY AREA...WITH CALM WINDS AND RELATIVE
HUMIDITY APPROACHING 100 PERCENT. THESE CONDITIONS ARE CONDUCIVE
FOR FROST FORMATION...AND AREAS OF FROST ARE ANTICIPATED ACROSS
THE ADVISORY AREA. RURAL LOCATIONS OUTSIDE OF TOWNS AND CITIES...
RIVER VALLEYS...AND NORMALLY COLDER LOCATIONS WILL BE MOST
SUSCEPTIBLE TO FROST FORMATION.

FLZ014>016-026-221300-
/O.EXA.KTAE.FR.Y.0002.111022T0800Z-111022T1300Z/
INLAND GULF-INLAND FRANKLIN-GADSDEN-LIBERTY-
INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA...QUINCY...
CHATTAHOOCHEE...SWEETWATER
942 PM EDT FRI OCT 21 2011 /842 PM CDT FRI OCT 21 2011/

...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM
EDT /8 AM CDT/ SATURDAY. 

* TEMPERATURES...33 TO 37 DEGREES.

* IMPACTS...COLD TEMPERATURES AND CALM WINDS WILL ALLOW FOR AREAS
  OF FROST OVERNIGHT...ESPECIALLY IN RURAL AREAS...RIVER
  VALLEYS...AND NORMALLY COLDER LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ065>069-FLZ007>013-GAZ120>131-142>145-155-156-221300-
/O.CON.KTAE.FR.Y.0002.111022T0800Z-111022T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-DECATUR-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...
ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY...
LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...
FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...COLQUITT...
NEWTON...CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE
942 PM EDT FRI OCT 21 2011 /842 PM CDT FRI OCT 21 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
9 AM EDT /8 AM CDT/ SATURDAY...

* TEMPERATURES...33 TO 37 DEGREES.

* IMPACTS...COLD TEMPERATURES AND CALM WINDS WILL ALLOW FOR AREAS
  OF FROST OVERNIGHT...ESPECIALLY IN RURAL AREAS...RIVER
  VALLEYS...AND NORMALLY COLDER LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LAMERS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Oct 21, 10:28 AM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Oct 21, 10:28 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EDT Fri Oct 21 2011

The National Weather Service in Tallahassee will be testing the
issuance of Area Forecast Discussions (AFD) in mixed case text. If
you wish to provide feedback regarding this test, please call
our office at (850) 942-8833. More information can be found at:

http://www.nws.noaa.gov/om/notification/pns11mixedcasel.htm

.UPDATE...Cool high pressure will remain in control across the
region today. After a chilly start (with lows in the mid to upper
30s), temperatures are expected to reach the 70 degree mark in
most locations under clear skies. The slightly milder afternoon
temperatures are supported by warming 850mb temps on the 12Z KTLH
sounding.

With the current forecast grids on track, no changes are expected
to the public forecast this morning.

&&

.AVIATION...VFR conditions will prevail through the forecast
period at all terminals.

&&

.MARINE...Winds and seas will continue to gradually subside today with
speeds dropping below 10 knots this afternoon. No changes planned
with the morning update.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   71  37  73  42  75 /   0   0   0   0   0
Panama City   68  43  72  47  74 /   0   0   0   0   0
Dothan        69  39  71  42  73 /   0   0   0   0   0
Albany        70  39  71  42  74 /   0   0   0   0   0
Valdosta      72  38  72  43  75 /   0   0   0   0   0
Cross City    71  37  73  43  75 /   0   0   0   0   0
Apalachicola  70  43  73  46  73 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

Camp/Mroczka
Hazardous weather outlook, Oct 21, 4:08 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 AM EDT FRI OCT 21 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-220815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
408 AM EDT FRI OCT 21 2011 /308 AM CDT FRI OCT 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOW TEMPERATURES
AROUND SUNRISE ARE EXPECTED TO GENERALLY REACH THE MID TO UPPER
30S. HOWEVER...A FEW NORMALLY COLDER INLAND LOCATIONS MAY DROP
DOWN INTO THE LOW TO MIDDLE 30S. THESE COLDER SPOTS WILL HAVE THE
POTENTIAL TO SEE SOME PATCHY FROST TOWARD DAWN. THIS IS NOT
EXPECTED TO BE A WIDESPREAD FROST EVENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PATCHY LIGHT FROST IS
POSSIBLE TOWARDS SUNRISE SUNDAY IN THE NORMALLY COLDEST SPOTS.
TEMPERATURES WILL BEGIN TO RISE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

Nearby

Frost Advisories in Georgia, 2011Frost Advisories in Florida, 2011Frost Advisories in Alabama, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.